Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 79, NWS Blacksburg, VA

June 13, 20135 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2013, 3:05 PM EDT for 5 counties in Virginia. It was in force for 70 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 3:05 PM EDT (19:05 UTC)
Expired
Jun 13, 2013, 4:15 PM EDT
In force
70 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties City of Danville, VA, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:35 PM EDTTSTM WND DMG1 Ssw Sydnorsville, VAFOUR TREES DOWN ON FORK MOUNTAIN.
Jun 13, 3:40 PM EDTTSTM WND DMGCollinsville, VATREES AND POWER LINES DOWN ON COUNTRY WOODS LANE
Jun 13, 3:43 PM EDTTSTM WND DMGFieldale, VA2 TREES DOWN ON HILL STREET
Jun 13, 4:00 PM EDTHAIL 11 Se Axton, VANUMEROUS TREES DOWN AT HIGHWAY 58 AND RTE 610 AND QUATER SIZE HAIL
Jun 13, 4:02 PM EDTTSTM WND DMG3 Ne Cascade, VAONE LARGE TREE DOWN.
Jun 13, 4:02 PM EDTTSTM WND DMG3 Wnw Sago, VATREES DOWN ON HOUSE.
Jun 13, 4:15 PM EDTTSTM WND DMG4 S Blairs, VATREE DOWN ON A CAR ON BROOKE DRIVE ON NORTH SIDE OF DANVILLE.
Jun 13, 4:19 PM EDTTSTM WND DMG5 Wnw Danville City, VATREE DOWN ON MOBILE HOME WITH SOME DAMAGE CAUSED.
Jun 13, 4:23 PM EDTTSTM WND DMG1 Nw Danville City, VATREE DOWN ON CAR ON MEMORIAL DRIVE WITH OCCUPANTS INSIDE. NO INJURIES. DANVILLE 911 CENTER ALSO REPORTED MANY OTHER TREES AND POWER LINES DOWN ACROSS THE CITY AT THIS SAME TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS51 KRNK 131905
SVRRNK
VAC067-089-143-590-690-132015-
/O.NEW.KRNK.SV.W.0079.130613T1905Z-130613T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
  CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 259 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
  70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
  ROCKY MOUNT TO STUART VIRGINIA...AND WERE MOVING TO THE EAST AT 
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...

  SNOW CREEK...
  FIGSBORO...
  MARTINSVILLE CITY...
  DANVILLE CITY...
  AND CHATHAM.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS 
NEW RIVER AND ROANOKE VALLEYS. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.
 
&&

LAT...LON 3666 8006 3672 8010 3678 8010 3679 8007
      3679 8004 3680 8005 3685 7997 3698 7992
      3688 7914 3654 7922 3654 8005
TIME...MOT...LOC 1901Z 292DEG 50KT 3695 7981 3675 8017 

$$

11
2 follow-up statements
210 
WWUS51 KRNK 131939
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT THU JUN 13 2013

VAC067-089-143-590-690-132015-
/O.CON.KRNK.SV.W.0079.000000T0000Z-130613T2015Z/
PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-CITY OF DANVILLE VA-
FRANKLIN VA-HENRY VA-
339 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
   
AT 336 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLIMAX TO 
SPENCER...ENTERING THE MARTINSVILLE AREA...AND WERE MOVING TO THE 
SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
DANVILLE CITY...
BLAIRS...
MARTINSVILLE CITY...
SPENCER...
AND AXTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT DAMAGE TO PROPERTY. MOVE TO A BASEMENT OR TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY SHELTER NOW. EVACUATE MOBILE
HOMES AND MOVE INSIDE A STURDIER STRUCTURE. IF NONE IS AVAILABLE...
SEEK SHELTER IN A DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD.

&&

LAT...LON 3666 8006 3672 8010 3682 7989 3695 7969
      3688 7914 3654 7922 3654 8005
TIME...MOT...LOC 1936Z 315DEG 24KT 3688 7947 3667 8000 

$$

11
189 
WWUS51 KRNK 131953
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT THU JUN 13 2013

VAC067-089-143-590-690-132015-
/O.CON.KRNK.SV.W.0079.000000T0000Z-130613T2015Z/
PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-CITY OF DANVILLE VA-
FRANKLIN VA-HENRY VA-
353 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
   
AT 348 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHATHAM 
TO MARTINSVILLE AIRPORT...AND WERE MOVING TO THE EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
DANVILLE CITY...
BLAIRS...
MARTINSVILLE CITY...
SPENCER...
AND AXTON. 

MEASURED WIND GUSTS OF CLOSE TO 70 MPH HAVE BEEN REPORTED WITH THIS 
LINE OF STORMS. THERE ARE REPORTS OF UPWARDS OF 25000 PEOPLE WITHOUT 
POWER ACROSS THE ROANOKE AREA.  

PREPARE FOR POWER OUTAGES!


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND 
DAMAGE ACROSS SOUTHWESTERN VIRGINIA. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.
 
THIS LINE OF STORMS HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND
SIGNIFICANT DAMAGE TO PROPERTY. MOVE TO A BASEMENT OR TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY SHELTER NOW. EVACUATE MOBILE
HOMES AND MOVE INSIDE A STURDIER STRUCTURE. IF NONE IS AVAILABLE...
SEEK SHELTER IN A DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD.

&&

LAT...LON 3666 8006 3672 8010 3682 7989 3695 7969
      3688 7914 3654 7922 3654 8005
TIME...MOT...LOC 1948Z 287DEG 28KT 3686 7943 3665 7986 

$$

PM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:49 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 13, 1:49 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT THU JUN 13 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY BRINGING
STRONG TO SEVERE STORMS INTO THE EVENING. MUCH COOLER AND DRIER
AIR WILL FOLLOW THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 138 PM EDT THURSDAY...

SVR THUNDERSTORM WATCH 307 ADDED TO OUR NC COUNTIES TIL 8 PM.

SEVERE THUNDERSTORMS WATCH 306 ISSUED FOR SE WV/SW VA BLACKSBURG
CWA. NC COUNTIES MAY BE IN A LATER WATCH.

AS OF 1040 AM EDT THURSDAY...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ON LAST NIGHT'S STORMS
OUTFLOW BOUNDARY THIS MORNING. THESE STORMS WILL MOVE ACROSS
SOUTHEAST WEST VIRGINIA BETWEEN 11A- 01P TODAY. THESE STORMS ARE
CURRENTLY NOT SEVERE BUT DO CONTAIN WIND GUST UP TO 40
MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL. THESE STORMS WILL
ADVANCE EAST OVER THE ALLEGHANY HIGHLANDS EARLY THIS
AFTERNOON...AND COULD BECOME STRONGER MOVING INTO HIGHER
INSTABILITIES. THE MORE WIDESPREAD THREAT OF SEVERE WEATHER WILL
COME WITH THE COLD FRONT. THIS COLD FRONT IS JUST NOW ENTERING
WESTERN WEST VIRGINIA AT 1030 AM. UNLESS THIS FRONT PICKS UP
SPEED...IT WILL ARRIVE IN SE WV/SW VA AROUND 300 PM. ONCE THIS
FRONT GETS CLOSER TO THE AREA...IT SHOULD PICK UP SPEED AND JUMP
TO THE LEE TROUGH IN THE EAST. A SEVERE THUNDERSTORM WATCH IS
LIKELY TO BE ISSUED FOR THIS AFTERNOON IN TO THIS EVENING. AS OF
RIGHT NOW...THE HIGHEST LIKELIHOOD FOR A WATCH WILL BE EAST OF THE
BLUE RIDGE. PORTIONS OF THE MOUNTAINS COULD ALSO BE INCLUDED IN
THE WATCH DEPENDING ON AFTERNOON DESTABILIZATION.

PREVIOUS DISCUSSION AS OF 440 AM EDT THURSDAY...

WATER VAPOR LOOP SHOWED TWO WELL DEFINED SHORT WAVES CROSSING THE
GREAT LAKES THIS MORNING. AT THE SURFACE...A SQUALL LINE WAS
CROSSING INTO WESTERN PENNSYLVANIA AND NORTHWEST WEST VIRGINIA.
THIS WAS WELL AHEAD OF THE SURFACE COLD FRONT THAT EXTENDED FROM
INDIANA INTO SOUTHEAST MISSOURI. A WARM FRONT WAS ACROSS OHIO
INTO SOUTHERN MARYLAND.

MODELS REMAINED SIMILAR IN TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS COMING THROUGH THE FORECAST AREA TODAY. AT THIS
TIME THE MOST UNSTABLE AIR EXTENDED FROM WEST VIRGINIA INTO
KENTUCKY. DOWNDRAFT CONVECTIVE AVAILABLE POTENTIAL ENERGY AHEAD OF
THE STORMS HAD BEEN AROUND THE 1200 J/KG RANGE FOR SINCE MIDNIGHT.
THE LOW LEVEL JET HAD BEEN INCREASING OVERNIGHT FROM THE WEST
WITH SPEEDS NOW INTO THE 40-50 KNOT RANGE...AND 850-300 MB WINDS
WERE FROM THE WEST AROUND 50 KNOTS.

WITH THE DEEP WEST WIND...STORMS WILL LIKELY WEAKEN AS THEY CROSS
INTO THE MOUNTAINS AND THE ADJACENT EAST SLOPES OF THE BLUE
RIDGE. BUT ENOUGH HEATING BY THIS AFTERNOON IN THE
PIEDMONT...MAINLY EAST OF A LYNCHBURG TO REIDSVILLE LINE THAT
THUNDERSTORMS WILL RE-INTENSIFY OR RE-DEVELOP THIS AFTERNOON.
BEST PROBABILITY OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FAR
WEST AND FAR EAST PARTS OF THE COUNTY WARNING AREA.

FRONT WILL CROSS THE FORECAST AREA BETWEEN 8AM AND 8PM. WINDS WILL
BE GUSTY OUT OF THE WEST TO SOUTHWEST AHEAD OF THE FRONT. MODELS
SHOWED PRESSURE RISES OF 3 TO 5 MB PER 6 HOURS BEHIND THE FRONT
WITH 30 TO 40 KNOT 850 MB WINDS. STRONG GUSTY NORTHWEST WINDS
BEHIND THE FRONT WILL BRING IN A COOLER AIR MASS WITH 850 MB
TEMPERATURES DOWN TO +10 BY 12Z FRIDAY AND SURFACE DEW POINTS INTO
THE 50S AND LOWER 60S.

LEANED TOWARD BIAS CORRECTED MAV GUIDANCE FOR MAXIMUM
TEMPERATURES TODAY AND A BLEND OR MAV/MET GUIDANCE FOR LOWS
TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 345 AM EDT THURSDAY...

ANOMALOUS H5 TROUGH DRIVES H85 TEMPS BELOW 10C INTO SE WEST VA FOR
FRIDAY. JUST ENOUGH LLVL MOISTURE IN THE MODEL SOUNDINGS FOR SOME
MOUNTAIN STRATO CU ACROSS SE WEST VA...WHICH WILL PROBABLY MIX OUT
LATE DAY. SOME SPOTS ACROSS SE WEST VA MAY NOT REACH 70F. A BREEZY
DAY WITH SOME GUSTS TO 30 MPH WITH MUCH LESS CLOUDINESS ELSEWHERE.
AFTER A CHILLY SATURDAY MORNING THE DEEP BUT SKINNY TROUGH IS GONE
BY SATURDAY AFTERNOON AND WAA ENSUES. THE UPPER PATTERN WILL REMAIN
ZONAL THIS WEEKEND AS AN UPPER RIDGE MOVES EAST AND EXPANDS FROM THE
GULF COAST TO THE SOUTHEASTERN STATES. DISTURBANCES EJECTED FROM THE
CURRENT GYRE OVER THE PAC NW WILL TAKE A WEST TO EAST
ROUTE...ARRIVING BY EARLY NEXT WEEK...AND DRAWING JUST ENOUGH
MOISTURE FROM THE GULF FOR THE NEXT RAIN OPPORTUNITY SUNDAY NIGHT
INTO MONDAY. TEMPS SHOULD RETURN TO THE LOW TO MIDDLE 80S ON SUNDAY
TOO.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 1215 PM EDT THURSDAY...

HIGH PRESSURE WILL BE OFF THE SOUTHEAST COAST WHILE INCREASING
HUMIDITY AND PIECES OF SHORTWAVE ENERGY MOVE ACROSS THE AREA AHEAD
OF A FRONT. THE PATTERN SUGGESTS THAT MON-TUE WILL HAVE THE BETTER
THREAT OF SHOWERS/STORMS WITH THE FRONT SHIFTING SOUTHEAST OF US BY
WEDNESDAY. HIGH PRESSURE BUILDS IN BEHIND THIS FRONT OVER THE GREAT
LAKES SOUTH INTO THE TN VALLEY WEDNESDAY AND THURSDAY. THE FRONT
WILL STAY HUNG UP ACROSS THE SOUTHEAST SO THERE IS AN OUTSIDE SHOT
THAT SOME OF OUR SRN CWA COUNTIES COULD SEE A FEW SHOWERS WED OR
THU...ALTHOUGH FOR NOW LEFT IT MAINLY DRY. TEMPS ABOVE NORMAL EARLY
BECOME MORE NORMAL POST FRONTAL PASSAGE...WITH HUMIDITY DROPPING
SOME BY WED NIGHT-THU.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 135 PM EDT THURSDAY...

CONVECTIVE LINE WILL IMPACT LWB/BLF EARLY THEN ROA/LYH/DAN AFTER
19Z UNTIL ABOUT 22-23Z. CONFIDENCE HIGH THAT TERMINALS WILL BE
AFFECT ALTHOUGH LOWER AT BCB AS INDICATIONS SHOW WEAKENING BEFORE
HITTING BCB AND JUMPING MORE EAST TO THE BLUE RIDGE AND FOOTHILLS.

WINDS WILL BE THE MAIN THREAT AND GUSTS TO 40 KNOTS PLUS IS NOT
OUT OF THE QUESTION AT ROA/LYH. WHEN THE LINE GOES THROUGH EXPECT
VSBYS TO DROP TO IFR AND CIGS TO MVFR.

THE FRONT ASSOCIATED WITH THE LINE WILL BE EAST OF THE CWA THIS
EVENING AND EXPECT ALL SITES TO BECOME VFR...ALTHOUGH SOME
LINGERING MVFR CIGS POSSIBLE AT BLF.

HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY RESULTING IN VFR
WEATHER. MAY SEE FOG AT THE TYPICAL LOCATIONS SUNDAY MORNING...
KLWB/KBCB...OTHERWISE VFR. LOW LEVEL SOUTHERLY FLOW RETURNS ON
SUNDAY AHEAD OF ANOTHER FRONT MOVING INTO THE MIDWEST/GREAT LAKES.
THIS WILL LIKELY BRING ISOLATED STORMS TO THE MOUNTAINS SUNDAY
AFTERNOON...WITH BETTER COVERAGE ACROSS THE REGION MONDAY AHEAD OF
THE BOUNDARY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...KM
LONG TERM...WP
AVIATION...AMS/WP
Hazardous weather outlook, Jun 13, 3:05 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT THU JUN 13 2013

VAZ014>018-022>024-032>035-043>047-058-059-141915-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
305 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001>006-018>020-141915-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
305 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ007-009>013-019-020-WVZ042>045-141915-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
305 PM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Local storm report, Jun 13, 2:45 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND GST     ROANOKE AIRPORT         37.33N 79.98W
06/13/2013  M68.00 MPH       ROANOKE            VA   OFFICIAL NWS OBS

&&

JVC
Local storm report, Jun 13, 2:49 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             HILLSVILLE              36.77N 80.73W
06/13/2013  E0.50 INCH       CARROLL            VA   AMATEUR RADIO

            DIME SIZE HAIL

&&

JVC
Local storm report, Jun 13, 2:51 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             GOODVIEW                37.22N 79.72W
06/13/2013  E1.00 INCH       BEDFORD            VA   PUBLIC

            SUN TREE DRIVE

&&

SK
Local storm report, Jun 13, 2:53 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     SALEM CITY              37.29N 80.06W
06/13/2013                   CITY OF SALEM      VA   EMERGENCY MNGR

            NUMEROUS TREES DOWN AROUND THE CITY. ONE TREE ON A HOUSE.
            ONE TREE DOWN ON A CAR. POWER OUTAGES THROUGHOUT THE
            CITY.

&&

SK
Local storm report, Jun 13, 2:54 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     ROANOKE                 37.28N 79.96W
06/13/2013                   CITY OF ROANOKE    VA   PUBLIC

            LARGE LIMBS DOWN ON MONTGOMERY AVE.

&&

SK
Local storm report, Jun 13, 2:58 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
258 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     ROANOKE                 37.28N 79.96W
06/13/2013                   CITY OF ROANOKE    VA   PUBLIC

            LARGE TREE DOWN AND POWER POLE SNAPPED AT WALNUT AVE AND
            IVY STREET

&&

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:36 AM EDTSpecial Weather StatementRNKBath54 min
Jun 13, 11:50 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington40 min
Jun 13, 12:28 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 1 more47 min
Jun 13, 12:31 PM EDTSevere Thunderstorm WarningRNKGiles44 min
Jun 13, 12:45 PM EDTSpecial Weather StatementRNKCraig30 min
Jun 13, 1:03 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell57 min
Jun 13, 1:31 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig, Giles59 min
Jun 13, 1:37 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell, Wythe53 min
Jun 13, 1:45 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lynchburg60 min
Jun 13, 1:55 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Montgomery, Pulaski, Wythe, City of Radford65 min
Jun 13, 2:12 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke, City of Roanoke, City of Salem63 min
Jun 13, 2:22 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, City of Lynchburg53 min
Jun 13, 2:31 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Grayson, Patrick, City of Galax59 min
Jun 13, 2:36 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham54 min
Jun 13, 2:42 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania63 min
Jun 13, 2:54 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax81 min
Jun 13, 3:00 PM EDTAreal Flood AdvisoryRNKCity of Lynchburg3 hr
Jun 13, 3:28 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham47 min
Jun 13, 3:32 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax73 min
Jun 13, 3:34 PM EDTSevere Thunderstorm WarningRNKPatrick56 min
Jun 13, 4:13 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville32 min
Jun 13, 4:14 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax31 min
Jun 13, 4:43 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.